Some applications of generalized exponentials to partial differential equations
Author: J. Abramowich
Journal: Proc. Amer. Math. Soc. 89 (1983), 239-245
MSC: Primary 35C10; Secondary 35G05
MathSciNet review: 712630
Full-text PDF Free Access
Abstract: Using what may be considered as a natural generalization of the exponential function, some of the formalism of the theory of ordinary linear differential equations is extended to a class of linear partial differential equations among which are some important equations of mathematical physics.
In we give the definitions of the generalized exponentials and derive expressions for them. is devoted to the study of some of the properties of the exponential in two independent variables. In we derive the general solutions of some key partial differential equations using the method of recursion. The last section is devoted to extending the formalism of the method of variation of parameters to a class of linear partial differential equations.
-  E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1944. MR 0010757
-  R. Courant and D. Hilbert, Methods of mathematical physics. Vol. I, Interscience Publishers, Inc., New York, N.Y., 1953. MR 0065391
-  A. N. Tikhonov and A. A. Samarskii, Equations of mathematical physics, Translated by A. R. M. Robson and P. Basu; translation edited by D. M. Brink. A Pergamon Press Book, The Macmillan Co., New York, 1963. MR 0165209
- E. L. Ince, Ordinary differential equations, Dover, New York, 1956. MR 0010757 (6:65f)
- R. Courant and D. Hilbert, Methods of mathematical physics, vol. II, Interscience, New York, 1962. MR 0065391 (16:426a)
- A. N. Tikhonov and A. A. Samarski, Equations of mathematical physics, Macmillan, New York, 1963. MR 0165209 (29:2498)
Keywords: Generalized exponentials, linear partial differential equations, variation of parameters, recursion
Article copyright: © Copyright 1983 American Mathematical Society